question-icon

What are the side effects of Dexamethasone?

default
Posted on Wed, 23 Dec 2015
Question: What are the side effects of Dexamethasone 2 mg. taken every 12 hours?
doctor
Answered by Dr. Muhammad Hanif (53 minutes later)
Brief Answer:
Dose of 2 mg /12 hourly is OK. Dexamethasone has many adverse effects!

Detailed Answer:
Thanks for consulting and your trust in HCM means a lot to me as a Physician.
I have completely reviewed your health query, and well realize all those concerns. Being your physician, I will take care all of them today and will extend my expertise to solve the problems.

If we take Dexamethasone in the long run the most important side effect is that it suppresses body's own production of the same hormone (corticosteroids produced by the adrenal gland in body). Taking 2 mg per 12 hours is OK. But like every drug it has its own safety profile and adverse effects on the body. You should always consult your treating physician before thinking of changing your medications.

Other side effects are:
Cardiac Problems.
Delayed wound healing, Diabetes mellitus and Depression.
Acne.
Unusual sweating.
Eye issues including glaucoma and cataract in many individuals on long term therapy.
Intracranial pressure can be raised in some.
Insomnia (lack of sleep) is very common.
Moon face abnormality i.e., Swollen face and body also gains weight a lot due to increased fluid in the tissues.
I have seen Vertigo in some of my patients.

Hope I answered all of your queries. Let me know if you have further clinical concerns or doubts. I will be more than happy to get back to you. Please don't forget to give 'Five star rating' (if agreed) to help me assist patients in a better way; and, please don't forget to click on 'Close This Discussion'.
For any disease you have, a timely follow-up is necessary regarding the treatment efficacy and to see if there is a need to change the treatment options. So keep a follow up to see how you doing (Always write down my name in start of your questions at this forum & I will be with you in no time).


Regards!
DR. HANIF
USA

Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Muhammad Hanif

General & Family Physician

Practicing since :2009

Answered : 2369 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Dexamethasone?

Brief Answer: Dose of 2 mg /12 hourly is OK. Dexamethasone has many adverse effects! Detailed Answer: Thanks for consulting and your trust in HCM means a lot to me as a Physician. I have completely reviewed your health query, and well realize all those concerns. Being your physician, I will take care all of them today and will extend my expertise to solve the problems. If we take Dexamethasone in the long run the most important side effect is that it suppresses body's own production of the same hormone (corticosteroids produced by the adrenal gland in body). Taking 2 mg per 12 hours is OK. But like every drug it has its own safety profile and adverse effects on the body. You should always consult your treating physician before thinking of changing your medications. Other side effects are: Cardiac Problems. Delayed wound healing, Diabetes mellitus and Depression. Acne. Unusual sweating. Eye issues including glaucoma and cataract in many individuals on long term therapy. Intracranial pressure can be raised in some. Insomnia (lack of sleep) is very common. Moon face abnormality i.e., Swollen face and body also gains weight a lot due to increased fluid in the tissues. I have seen Vertigo in some of my patients. Hope I answered all of your queries. Let me know if you have further clinical concerns or doubts. I will be more than happy to get back to you. Please don't forget to give 'Five star rating' (if agreed) to help me assist patients in a better way; and, please don't forget to click on 'Close This Discussion'. For any disease you have, a timely follow-up is necessary regarding the treatment efficacy and to see if there is a need to change the treatment options. So keep a follow up to see how you doing (Always write down my name in start of your questions at this forum & I will be with you in no time). Regards! DR. HANIF USA